Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Los Angeles, CA

January 5, 2008Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 5, 2008, 1:53 AM PST for Los Angeles County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2008, 1:53 AM PST (09:53 UTC)
Expired
Jan 5, 2008, 8:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 89 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 050959
FFWLOX
CAC037-051600-
/O.NEW.KLOX.FF.W.0006.080105T0953Z-080105T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
153 AM PST SAT JAN 5 2008

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOS ANGELES COUNTY EXCEPT THE ANTELOPE VALLEY...

* UNTIL 800 AM PST

* AT 148 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE WIDESPREAD HEAVY RAIN ACROSS THE WARNING AREA. THE 
  CHP HAVE REPORTED FLOODING AND HEAVY RAINFALL OVER THE WARNED AREA.

* THIS WARNING IS NOT LIMITED TO THE BURN AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3330 11845 3345 11859 3350 11859 3347 11846
      3369 11831 3376 11845 3385 11841 3404 11850
      3405 11894 3424 11860 3482 11888 3439 11789
      3441 11766 3396 11783 3394 11795 3373 11813
      3369 11831 3347 11846 3334 11827 3329 11830
TIME...MOT...LOC 0953Z 180DEG 0KT 3413 11883

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:55 PM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 4, 9:55 PM PST, 3 hours 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PST FRI JAN 4 2008

.SHORT TERM (TONIGHT-MON)...IMPRESSIVE STORM SYSTEM CONTINUES TO
AFFECT THE FORECAST AREA THIS EVENING. PLENTY OF RAIN HAS COVERED
THE REGION WITH MODERATE TO HEAVY RAIN OVER A LARGE AREA. STRONG AND
GUSTY S TO SW WINDS ASSOCIATED WITH THE STORM HAS AFFECTED MANY
AREAS...WITH THE STRONGEST WINDS GENERALLY OVER THE FOOTHILLS AND
MOUNTAINS. HIGH WIND WARNINGS AND WIND ADVISORIES REMAIN IN EFFECT
OVERNIGHT. PLEASE SEE LAXNPWLOX FOR DETAILS ON THE STRONG WINDS.
SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED...AND A FLASH FLOOD
WATCH WILL CONTINUE FOR SLO/SBA COUNTIES TIL ABOUT MIDNIGHT...AND
THRU LATE TONIGHT INTO SAT MORNING FOR VTU/L.A. COUNTIES. PLEASE SEE
LAXFFALOX FOR DETAILS ON THE FLASH FLOOD WATCHES IN EFFECT. TOTAL
RAINFALL THUS FAR FOR SLO/SBA/VTU COUNTIES HAS BEEN ABOUT 1 TO 3
INCHES FOR THE COAST AND VALLEYS...AND GENERALLY 2 TO 5 INCHES IN
THE MOUNTAINS WITH THE HEAVIEST RAIN AT SAN MARCOS PASS AT 8.74
INCHES. ANOTHER HI PRECIP AMOUNT TO NOTE IS AT NORTH FORK MATILIJA
CREEK IN THE WESTERN VENTURA COUNTY FOOTHILLS WITH 7.60 INCHES. FOR
L.A. COUNTY RAINFALL HAS BEEN GENERALLY ONE HALF TO ONE AND A HALF
INCHES WITH AMOUNTS OVER 2 INCHES AROUND AND WEST OF TOPANGA
CANYON....AND ONE HALF TO TWO AND A HALF INCHES IN THE MOUNTAINS.
ADDITIONAL RAIN WILL AFFECT THE REGION OVERNIGHT BUT AS THE COLD
FRONT MOVE ACROSS THE DISTRICT THE RAIN WILL TURN TO SCATTERED
SHOWERS FROM NORTHWEST TO SOUTHEAST. BY DAYBREAK THE COLD FRONT
SHOULD BE THRU L.A. COUNTY...WITH MOST OF THE HEAVY RAIN OVER FOR
THIS EVENT.

LONG WAVE UPPER TROF WILL LINGER ALONG AND OFF THE W COAST THRU SUN.
MOIST ONSHORE FLOW AND THE CYCLONIC FLOW ALOFT WILL KEEP THE CHANCES
OF SHOWERS IN THE FORECAST THRU SAT. ANOTHER WEATHER SYSTEM
EMBEDDED IN THE BROAD WNW FLOW ALOFT WILL MOVE THRU THE FORECAST
AREA SAT NIGHT INTO SUN WITH RAIN BECOMING LIKELY IN MANY AREAS. IT
APPEARS THAT SIGNIFICANT PRECIPITATION WILL BE POSSIBLE WITH THIS
SYSTEM MAINLY DURING THE DAY SUN. SNOW LEVELS SHOULD BE MUCH LOWER
WITH THIS SYSTEM AS WELL...WITH ACCUMULATING SNOW POSSIBLE IN THE
MOUNTAINS ABOVE 5000 FEET OR SO. EVENTUALLY A WINTER STORM WATCH MAY
BE NEEDED FOR THIS EVENT FOR THE L.A./VTU MOUNTAINS. TEMPS OVER THE
WEEKEND WILL CONTINUE TO BE SEVERAL DEGREES BELOW NORMAL IN ALL
AREAS.

THE BROAD UPPER TROF WILL FINALLY MOVE E OF SRN CA LATER SUN NIGHT
AND MON WITH THE THREAT OF ANY SHOWERS ENDING BY MON MORNING OVER
THE FORECAST AREA...EXCEPT PERHAPS LINGERING ON THE NORTH MOUNTAIN
SLOPES. GENERALLY FAIR WEATHER CAN BE EXPECTED ON MON WITH HIGH
TEMPS SLIGHTLY MILDER BUT STILL A FEW DEGREES BELOW NORMAL.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (TUE-FRI)...MODELS SEEM TO BE HAVING A DIFFICULT TIME
WITH A COUPLE OF FAST MOVING SYSTEMS AROUND MID WEEK. GFS SHOWS A
WEAK SYSTEM PUSHING THROUGH THE CENTRAL COAST TUESDAY NIGHT WITH A
DYING FRONT INTO LA COUNTY WED MORNING. ECMWF IS SLOWER AND SLIGHTLY
SLOWER AND STRONGER. THE TIMING AND STRENGTH ON THIS SYSTEM HAS
VARIED QUITE A BIT RUN TO RUN SO CONFIDENCE IS LOW. WILL KEEP LOW
POPS CONFINED TO THE CENTRAL COAST FOR NOW. THE CENTRAL COAST WILL
BE BRUSHED AGAIN WITH AN EVEN WEAKER SYSTEM LATE THURSDAY AND
FRIDAY. WILL LEAVE POPS OUT BUT KEEP SKIES PARTLY CLOUDY. AS FAR AS
TEMPERATURES NEXT WEEK, THEY WILL REMAIN ON THE COOL SIDE THROUGH
MONDAY WITH A FEW DEGREES OF WARMING SOUTH OF PT CONCEPTION WED-FRI.

&&

.AVIATION...05/555Z...

RAIN STRETCHES THROUGH THE ENTIRE AREA...AND SHOULD TAPER OFF
GRADUALLY THROUGH THE NIGHT. SCT SHOWERS WILL PERSIST THROUGH THE
DAY SAT. MVFR TO IFR CONDS WILL CONT THRU THE NIGHT...WITH STRONG S
WINDS. AS THE FRONT PUSHES THROUGH OVERNIGHT...S WINDS WILL DECREASE
AND TURN MORE SW BY MORNING. LOW CONFIDENCE IN CIGS AND TIMING OF
RAINFALL ENDING.

KLAX AND KBUR...S TO SE WINDS 10 TO 20 KTS WILL CONTINUE THROUGH THE
PERIOD. IFR CONDITIONS WILL CONTINUE...WITH LIFR CONDS IN HEAVY
SHOWERS. RAIN SHOULD LIGHTEN BY DAWN.

&&

.MARINE...05/0550Z...

A HIGH SURF ADVISORY...COASTAL FLOOD STATEMENT FOR ABOVE NORMAL
SURF...AND GALE WARNINGS CONTINUE THROUGH SAT AM. A MARINE WEATHER
STATEMENT IS ALSO IN EFFECT FOR HAZARDOUS CONDITIONS ASSOCIATED WITH
THE STRONG STORM. (PLEASE SEE LAXCWFLOX, LAXCFWLOX, LAXMWSLOX.)

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION/MARINE...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 5, 12:03 AM PST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1203 AM PST SAT JAN 5 2008

CAZ034>041-044>047-051>054-059-087-088-060803-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1203 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A MAJOR WINTER STORM WILL CONTINUE TO SWEEP ACROSS THE AREA THIS
MORNING...AND WILL EXIT THE REGION BY THIS AFTERNOON. HEAVY RAINFALL
WILL CONTINUE ACROSS THE AREA THIS MORNING...MAINLY OVER VENTURA
AND LOS ANGELES COUNTIES. FLASH FLOOD WARNINGS...FLOOD ADVISORIES
AND FLASH FLOOD WATCHES REMAIN IN EFFECT THIS MORNING. BOTH RECENT
BURN AREAS AND NON-BURN AREAS WILL CONTINUE TO EXPERIENCE
SIGNIFICANT FLOODING PROBLEMS...INCLUDING FLOODED ROADWAYS AND MUD
AND DEBRIS FLOWS. GUSTY WINDS WILL CONTINUE ACROSS THE AREA TODAY...
ESPECIALLY OVER THE MOUNTAINS.

ACROSS THE COASTAL WATERS...GALE FORCE WINDS WILL MAKE IT HAZARDOUS
FOR MARINERS THROUGH THIS MORNING. VERY HIGH SURF ACROSS THE CENTRAL
COAST WILL BE HAZARDOUS TO PEOPLE NEAR TO THE SURF ZONE.
ADDITIONALLY A HIGH RIP CURRENT RISK WILL BE PRESENT AT ALL BEACHES.

* FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY
BRINGING MORE PRECIPITATION TO THE AREA. WITH THIS SYSTEM...SNOW
LEVELS WILL BE LOWER...GENERALLY AROUND 4500 FEET. THESE LOW SNOW
LEVELS COULD CAUSE PROBLEMS FOR PEOPLE TRAVELING ACROSS THE
MOUNTAINS.

ACROSS THE COASTAL WATERS...A LARGE WESTERLY SWELL WILL CONTINUE
TO PRODUCE LARGE SURF AND DANGEROUS RIP CURRENTS THROUGH MONDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RAT

In the hours before

Local storm report, Jan 4, 8:56 PM PST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
856 PM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     NON-TSTM WND GST 1 WNW POINT ARGUELLO    34.58N 120.65W
01/04/2008  M55.00 MPH       PZZ670             CA   BUOY

0114 PM     NON-TSTM WND GST 10 SSW CALIFORNIA VALLE 35.19N 120.08W
01/04/2008  M58.00 MPH       SAN LUIS OBISPO    CA   PARK/FOREST SRVC

            WIND GUST AT BRANCH MOUNTAIN.

0437 PM     NON-TSTM WND GST 5 N SAN FERNANDO        34.36N 118.42W
01/04/2008  M64.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT CAMP NINE.

0653 PM     NON-TSTM WND GST 9 SE ACTON              34.39N 118.08W
01/04/2008  M58.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT MILLCREEK.

0659 PM     NON-TSTM WND GST 14 WSW LANCASTER        34.64N 118.41W
01/04/2008  M74.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST RECORDED AT GRASS MOUNTAIN.

0700 PM     NON-TSTM WND GST 1 NNW POINT MUGU        34.11N 119.07W
01/04/2008  M75.00 MPH       VENTURA            CA   MESONET

            WIND GUST AT LAGUNA PEAK.

0736 PM     NON-TSTM WND GST 1 NW SANTA CLARITA      34.42N 118.53W
01/04/2008  M55.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT SAUGUS.

0736 PM     NON-TSTM WND GST 5 S PALMDALE            34.54N 118.10W
01/04/2008  M58.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT LAKE PALMDALE.

0753 PM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
01/04/2008  M58.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT CHILAO.

0754 PM     NON-TSTM WND GST 5 SE PEARBLOSSOM        34.45N 117.85W
01/04/2008  M55.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT VALYERMO.

0832 PM     NON-TSTM WND GST 3 SSW ACTON             34.45N 118.20W
01/04/2008  M61.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

0834 PM     HEAVY RAIN       9 N CAMBRIA             35.67N 121.05W
01/04/2008  M5.04 INCH       SAN LUIS OBISPO    CA   MESONET

0834 PM     HEAVY RAIN       18 WNW POINT ARGUELLO   34.65N 120.92W
01/04/2008  M4.51 INCH       PZZ670             CA   MESONET

0834 PM     HEAVY RAIN       7 NNE SANTA BARBARA     34.52N 119.68W
01/04/2008  M4.05 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       6 N GOLETA              34.52N 119.82W
01/04/2008  M6.22 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       5 N REFUGIO STATE BEACH 34.53N 120.09W
01/04/2008  M5.28 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       5 ENE SANTA BARBARA     34.46N 119.65W
01/04/2008  M5.18 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       4 N CARPINTERIA         34.44N 119.50W
01/04/2008  M4.29 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       3 NE SANTA BARBARA      34.45N 119.69W
01/04/2008  M4.02 INCH       SANTA BARBARA      CA   MESONET

0834 PM     HEAVY RAIN       9 NNE CARPINTERIA       34.50N 119.44W
01/04/2008  M4.56 INCH       VENTURA            CA   MESONET

0834 PM     HEAVY RAIN       4 NNE OJAI              34.51N 119.23W
01/04/2008  M4.33 INCH       VENTURA            CA   MESONET

0834 PM     HEAVY RAIN       8 W OJAI                34.47N 119.39W
01/04/2008  M4.17 INCH       VENTURA            CA   MESONET

&&

HALL
Local storm report, Jan 4, 9:06 PM PST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OXNARD CA
906 PM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HEAVY RAIN       11 NE CAMBRIA           35.65N 120.92W
01/04/2008  M4.51 INCH       SAN LUIS OBISPO    CA   MESONET

&&

HALL
Local storm report, Jan 4, 11:10 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1110 PM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FLASH FLOOD      5 S WOODLAND HILLS      34.10N 118.60W
01/04/2008                   LOS ANGELES        CA   LAW ENFORCEMENT

            VEHICLES STUCK FLOOD...POSSIBLY MUD AND DEBRIS FLOWS...ON
            TOPANGA CANYON RD.

0628 PM     FLASH FLOOD      6 S CASTAIC LAKE        34.57N 118.68W
01/04/2008                   LOS ANGELES        CA   LAW ENFORCEMENT

            MUD AND DEBRIS ACROSS ROADWAY AT INTERSTATE 5 AND TEMPLE
            HIGHWAY

0800 PM     NON-TSTM WND GST 1 NNW POINT MUGU        34.11N 119.07W
01/04/2008  M80.00 MPH       VENTURA            CA   PARK/FOREST SRVC

            WIND GUST AT LAGUNA PEAK.

0809 PM     NON-TSTM WND DMG 1 WSW SANTA MARIA       34.93N 120.45W
01/04/2008                   SANTA BARBARA      CA   LAW ENFORCEMENT

            THREE POWER POLES DOWN AT BLACK RD AND STOWELL RD. FOURTH
            POLES DAMAGED.

0834 PM     NON-TSTM WND DMG 2 SSW PALMDALE          34.58N 118.10W
01/04/2008                   LOS ANGELES        CA   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER BY STRONG WINDS.

0836 PM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
01/04/2008  M55.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT WHITAKER PEAK.

0836 PM     NON-TSTM WND GST 5 S PALMDALE            34.54N 118.10W
01/04/2008  M67.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT LAKE PALMDALE.

0854 PM     NON-TSTM WND GST 4 SE PEARBLOSSOM        34.45N 117.85W
01/04/2008  M70.00 MPH       LOS ANGELES        CA   PARK/FOREST SRVC

            WIND GUST AT VALYERMO.

0930 PM     NON-TSTM WND GST 1 N PEARBLOSSOM         34.50N 117.89W
01/04/2008  U60.00 MPH       LOS ANGELES        CA   TRAINED SPOTTER

            SOUTH WIND GUST EXCEEDING 60 MPH. BLOWING DUST REPORTED.

0941 PM     FLASH FLOOD      1 ENE VAL VERDE         34.45N 118.63W
01/04/2008                   LOS ANGELES        CA   LAW ENFORCEMENT

            VEHICLE STUCK IN FLOOD AT HASLEY CANYON RD AND DEL VALLE
            RD.

1011 PM     HEAVY RAIN       9 NNE CARPINTERIA       34.50N 119.44W
01/04/2008  M6.14 INCH       VENTURA            CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       3 NE SANTA BARBARA      34.45N 119.69W
01/04/2008  M4.73 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       4 N CARPINTERIA         34.44N 119.50W
01/04/2008  M5.71 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       5 ENE SANTA BARBARA     34.46N 119.65W
01/04/2008  M6.95 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       5 N REFUGIO STATE BEACH 34.53N 120.09W
01/04/2008  M6.78 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       6 N GOLETA              34.52N 119.82W
01/04/2008  M8.23 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       4 NNE OJAI              34.51N 119.23W
01/04/2008  M6.42 INCH       VENTURA            CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       8 W OJAI                34.47N 119.39W
01/04/2008  M6.49 INCH       VENTURA            CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       8 ESE CASTAIC LAKE      34.60N 118.58W
01/04/2008  M4.36 INCH       LOS ANGELES        CA   PARK/FOREST SRVC

            TOTALS FOR CALENDAR DAY.

1011 PM     FLASH FLOOD      5 NNW OJAI              34.51N 119.28W
01/04/2008                   VENTURA            CA   LAW ENFORCEMENT

            MUD AND DEBRIS ACROSS SR 33.

1011 PM     HEAVY RAIN       7 NNE SANTA BARBARA     34.52N 119.68W
01/04/2008  M6.11 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       5 N SANTA BARBARA       34.50N 119.72W
01/04/2008  M4.80 INCH       SANTA BARBARA      CA   MESONET

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       9 N CAMBRIA             35.67N 121.05W
01/04/2008  M6.96 INCH       SAN LUIS OBISPO    CA   LAW ENFORCEMENT

            TOTALS FOR CALENDAR DAY.

1011 PM     HEAVY RAIN       11 NE CAMBRIA           35.65N 120.92W
01/04/2008  M5.21 INCH       SAN LUIS OBISPO    CA   MESONET

            TOTALS FOR CALENDAR DAY.

1043 PM     NON-TSTM WND GST 5 ESE FILLMORE          34.37N 118.84W
01/04/2008  M56.00 MPH       VENTURA            CA   PARK/FOREST SRVC

            WIND GUST AT WILEY RIDGE.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:40 PM PSTFlash Flood WarningLOXSan Luis Obispo3 hr
Jan 4, 5:09 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Jan 4, 6:09 PM PSTFlash Flood WarningLOXLos Angeles, Ventura6 hr
Jan 4, 6:54 PM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 4, 7:58 PM PSTFlash Flood WarningLOXLos Angeles, Santa Barbara, Ventura6 hr
Jan 5, 2:20 PM PSTSnow and Blowing Snow AdvisoryLOX13 hr

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.